Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What happens if 400mg of sleeping pills is consumed?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2009
Answered : 632 Questions
Question
hi...
What happens if we consume 400mg of sleeping pills.... will we die for that....
XXXXXXX how much of MG can humans consume to survive..
Posted Sun, 17 Feb 2013 in Medicines and Side Effects
 
 
Answered by Dr. Sundar Gnanavel 6 minutes later
Hello........
Thanks for your query. The answer to your question depends on what sleeping pill you are taking, some of which are more potent and some are less potent. I would like to ask you the reason behind this query of toxic dose of benzodiazepines. Has anyone known to you attempted self harm by this method ? Sleeping pills suppress the respiratory drive and result in death.
Regards
Dr Sundar
Psychiatrist and substance use specialist
Above answer was peer-reviewed by
 
Follow-up: What happens if 400mg of sleeping pills is consumed? 2 minutes later
yes... one of my frnd consumed zolfresh 10mg 10 tabs.. and nidra 10mg 30 tabs....

he was admitted to hospital... will it leads to death???? pls reply asap..
 
 
Answered by Dr. Sundar Gnanavel 6 minutes later
Hello......
Zolfresh 100 mg with T.Nitazepam 300 mg is unlikely to result in death considering the fact that both the drugs are comparatively low potancy ones. With only symptomatic management like gastric lavage, he should be fine. However, once physically stable i would suggest a thorough psychiatric evaluation to prevent such occurrences in the future.
Regards
Dr Sundar
Above answer was peer-reviewed by
 
Follow-up: What happens if 400mg of sleeping pills is consumed? 2 minutes later
Which are high in potancy ones... :)
 
 
Answered by Dr. Sundar Gnanavel 1 minute later
Drugs like alprozolam, clonazepam are the high potency ones.
Dr Sundar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor